Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 44, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 20, 2006, 4:20 AM CDT for Calhoun County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2006, 4:20 AM CDT (09:20 UTC)
- Expired
- Jun 20, 2006, 6:15 AM CDT
- In force
- 115 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Calhoun County, TX
The radar
The Corpus Christi radar (KCRP), 114 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1335 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1384 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.5
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 10:40 PM CDT, 5 hours 40 minutes earlier.
Area forecast discussion, Jun 19, 10:40 PM CDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1040 PM CDT MON JUN 19 2006
.UPDATE...INCREASED POPS OVER PORTIONS OF THE EAST AND SKY COVER
ACROSS ALL BUT THE FAR WEST OVERNIGHT/TUESDAY. ALSO TWEAKED WINDS
OVERNIGHT. MID-LEVEL CYCLONE WITH TROPICAL THUNDERSTORM
EPISODES(PRIMARILY THE NORTHEAST CWA) STILL EXPECTED
OVERNIGHT/TUESDAY WITH RADAR IMAGERY ALREADY SHOWING ROBUST
CONVECTION JUST NORTHEAST OF PORT OCONNOR.
&&
.MARINE...MAINTAINED SCEC CONDITIONS FOR THE NEARSHORE/OFFSHORE
WATERS THROUGH THE OVERNIGHT HOURS AS INFLOW FEEDS ORGANIZING CONVECTION.
&&
.AVIATION...VFR CONDITIONS WL CONTINUE ACROSS MUCH OF THE AREA
THROUGH AT LEAST 07Z TUE. BETWEEN 08Z AND 16Z TUE...WIDESPREAD MVFR
CEILINGS WL PREVAIL ACROSS MOST OF THE ERN ONE-HALF OF THE AREA AS
SHOWERS AND THUNDERSTORMS DEVELOP DUE TO THE WEST-SOUTHWESTWARD
MOVING WARM-CORE LOW PRESSURE SYSTEM (WHICH IS CURRENTLY LOCATED
NEAR HOUSTON). IFR CEILINGS AND VSBYS WL ALSO OCCUR WITHIN THE
HEAVIER BANDS OF PRECIPITATION...ESPECIALLY ACROSS THE VICTORIA AREA
DURING TUESDAY MORNING. VERY LITTLE IMPROVEMENT TO CEILINGS ARE
EXPECTED EVEN INTO TUE AFTN AND EVE ACROSS SOUTH TX SINCE THE LOW
PRESSURE SYSTEM WL BE TRACKING RIGHT ACROSS SOUTH TEXAS DURING THIS
TIME.
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
ARANSAS...BEE...CALHOUN...GOLIAD...REFUGIO...AND VICTORIA.
GM...NONE.
&&
BB/85...SHORT-TERM
MB/80...LONG-TERMHazardous weather outlook, Jun 19, 7:05 PM CDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 705 PM CDT MON JUN 19 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-201100- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 705 PM CDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TONIGHT AN UPPER LEVEL LOW ALONG THE UPPER TEXAS COAST WILL MOVE SLOWLY SOUTHWEST TOWARD SOUTH TEXAS AFTER MIDNIGHT TONIGHT...RESULTING IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FROM THE COASTAL PLAINS EASTWARD TO THE COASTAL BEND. THE SHOWERS AND THUNDERSTORMS WILL BE MOST NUMEROUS FROM THE VICTORIA CROSSROADS REGION TO THE NORTHERN COASTAL BEND WHERE TORRENTIAL RAINS WILL BE CAPABLE OF PRODUCING FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE UPPER LEVEL LOW WILL CONTINUE TO MOVE SLOWLY INTO PORTIONS OF SOUTH TEXAS ON TUESDAY...RESULTING IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. AGAIN...THE SHOWERS AND THUNDERSTORMS WILL BE MOST NUMEROUS FROM THE VICTORIA CROSSROADS REGION TO THE NORTHERN COASTAL BEND WHERE TORRENTIAL RAINS WILL ONCE AGAIN BE CAPABLE OF PRODUCING FLASH FLOODING. 24 HOUR BASIN AVERAGE RAINFALL AMOUNTS IN THESE AREAS ENDING TUESDAY EVENING WILL RANGE BETWEEN 3 AND 6 INCHES WITH ISOLATED AMOUNTS BETWEEN 6 AND 10 INCHES. ELSEWHERE...BETWEEN 1 AND 2 INCHES IS EXPECTED ACROSS THE SOUTHERN COASTAL BEND WITH LESS THAN 1 INCH OVER THE COASTAL AND RIO GRANDE PLAINS. SOME LOCALIZED HIGHER AMOUNTS ARE POSSIBLE IN THESE AREAS AS WELL THOUGH. THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY OVER MOST OF SOUTH TEXAS...WITH A SLIGHT CHANCE FOR THUNDERSTORMS ON FRIDAY. THE MAIN CONCERN WITH THESE THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL AND POSSIBLE FLOODING. AT THIS TIME...RAINFALL AMOUNTS TUESDAY THROUGH THURSDAY ARE EXPECTED TO AVERAGE BETWEEN 1/4 INCH OVER THE SOUTHERN RIO GRANDE PLAINS AND SOUTHWESTERN COASTAL BEND...TO AROUND 1 1/2 INCHES OVER THE NORTHERN COASTAL BEND AND VICTORIA AREA. A FEW THUNDERSTORMS COULD ALSO PRODUCE WIND GUSTS TO 45 MPH MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS OVER INLAND AREAS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TE/MG/BB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:20 AM CDT | Flash Flood Warning | CRP | Calhoun | 115 min |
| Jun 20, 6:18 AM CDT | Flash Flood Warning | CRP | Calhoun | 117 min |
| Jun 20, 6:36 AM CDT | Flash Flood Warning | CRP | Refugio | 114 min |
| Jun 20, 8:10 AM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Refugio, Victoria | 3 hr |
| Jun 20, 11:08 AM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Refugio | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.